Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Taken Mifepristone for abortion. Now negative pregnancy test. Should I take the remaining Misoprostol tablets?

hello mam am 32yrs old. on 27 i tested positive for pregnancy. on 29oct morning i took ipill and in night mifepristone . againn i tested n i got negative test. i tested thrice till today 25 nov, got negative but there is no sign of periods still. plz mam guide me whether i should take the rest of 4 tablets of misoprostol to get periods. are they safe? i ahve 4yrs old daughter n m not on good terms with my husband. i dont want another issue right nw. plz guide me. i dont have a credit card. may be tomorrow i will borrow from somebody to pay the fee online. regards mannat /
Asked On : Thu, 29 Nov 2012
Answers:  2 Views:  173
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
OBGYN 's  Response
Mar 2013
I appreciate your query.
You sound quite agitated and panicky.
Please calm down.
I will be doing my best to guide you through this answer.
You mentioned that you tested positive for pregnancy on 27th October.
Ipill is an emergency contraceptive, to be used within 72 hours of unprotected intercourse.
Mifepristone followed by the 4 tablets of misoprostol is the recommended dosage for medical abortion.
Also, you took just mifepristone a month back, so there is no point of taking Misoprostol now after a month.
Also, you mention that you got a negative pregnancy test in november, so it is possible that Mifepristone alone worked for you.
Did you have bleeding and passage of fleshy mass after taking Mifepristone ?? If yes, probably it worked for the abortion, though ideally it should have been taken in conjunction with Misoprostol.
You still have not got your periods .
It is possible after medical abortion for the menstrual pattern to be altered, so you might now have a new date for your menstrual periods.
However, keeping in mind all the confusion so far, the best course of action for you is to visit a gynecologist at the earliest.
She would confirm whether you completely aborted, and also prescribe you proper contraceptive measures in future, since you are not at all keen on conceiving.
Please do not consume any more medications without proper consultation and diagnosis.
Hope this helped you.
Answered: Fri, 30 Nov 2012
I find this answer helpful
OBGYN Dr. Sree Gouri SR's  Response
May 2013
Thanks for the query.
Usually I pill will not be useful after 72 hours of the intercourse.
If pregnancy is not there, as you took the i pill in the second half of the cycle it might have postponed your periods.
You better go for ultrasound which will clarify the doubt.
No need to pay for public forum questions.

Take care.

Answered: Fri, 30 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor